Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 167, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 18, 2022, 9:52 PM CDT for Adams County, Illinois. It was in force for 53 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2022, 9:52 PM CDT (02:52 UTC)
- Expired
- Sep 18, 2022, 10:45 PM CDT
- In force
- 53 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Adams County, IL
The radar
The Lincoln radar (KILX), 156 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 9:55 PM CDT | TSTM WND DMG | 2 Nw Loraine, IL | 16 INCH TREE LIMB SNAPPED. |
| Sep 18, 10:00 PM CDT | TSTM WND DMG | Loraine, IL | MANY TREES DOWN. ESTIMATED 70 TO 80 MPH WINDS. |
| Sep 18, 10:17 PM CDT | TSTM WND DMG | 1 Wsw Camp Point, IL | TWISTED TREE TOPS JUST SOUTH OF US ROUTE 24. TIME ESTIMATED FROM RADAR. |
| Sep 18, 10:25 PM CDT | TSTM WND DMG | Golden, IL | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM GOLDEN. NUMEROUS BRANCHES DOWN, CORN FLATTENED, AND WIDESPREAD POWER OUTAGES. ONE TREE FELL ONTO A HOUSE. |
| Sep 18, 10:25 PM CDT | TSTM WND DMG | Golden, IL | LARGE PINE TREE UPROOTED. |
| Sep 18, 10:30 PM CDT | TSTM WND DMG | Camp Point, IL | POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 6:11 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.9 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.1
The text
As transmitted.
328
WUUS53 KLSX 190252
SVRLSX
ILC001-190345-
/O.NEW.KLSX.SV.W.0167.220919T0252Z-220919T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
952 PM CDT Sun Sep 18 2022
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Northern Adams County in west central Illinois...
* Until 1045 PM CDT.
* At 952 PM CDT, a severe thunderstorm was located near West Point,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Mendon around 1005 PM CDT.
Other locations in the path of this severe thunderstorm include Camp
Point, Golden and Clayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for west central
Illinois...and northeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until midnight CDT for west central
Illinois...and northeastern Missouri.
&&
LAT...LON 4019 9091 3989 9092 3990 9094 4006 9149
4015 9151 4019 9151
TIME...MOT...LOC 0252Z 294DEG 23KT 4023 9130
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRM3 follow-up statements
689
WWUS53 KLSX 190304
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1004 PM CDT Sun Sep 18 2022
ILC001-190345-
/O.CON.KLSX.SV.W.0167.000000T0000Z-220919T0345Z/
Adams IL-
1004 PM CDT Sun Sep 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHERN ADAMS COUNTY...
At 1003 PM CDT, a severe thunderstorm was located near West Point,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Emergency management reported 16 inch diameter tree limbs
2 miles northwest of Loraine.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Camp Point, Golden and Clayton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for west central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4019 9091 3989 9092 3990 9094 4004 9141
4012 9143 4019 9144
TIME...MOT...LOC 0303Z 294DEG 23KT 4020 9121
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRM982
WWUS53 KLSX 190318
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1018 PM CDT Sun Sep 18 2022
ILC001-190345-
/O.CON.KLSX.SV.W.0167.000000T0000Z-220919T0345Z/
Adams IL-
1018 PM CDT Sun Sep 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN ADAMS COUNTY...
At 1017 PM CDT, a severe thunderstorm was located over Golden, moving
southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Camp Point, Clayton, Golden, Loraine, Woodville, Coatsburg, Columbus,
La Prairie, Paloma, Fowler, Chatton and Kellerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for west central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4019 9091 3989 9092 3990 9094 4000 9126
4019 9125
TIME...MOT...LOC 0317Z 300DEG 43KT 4011 9102
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MRM181
WWUS53 KLSX 190324
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1024 PM CDT Sun Sep 18 2022
ILC001-190345-
/O.CON.KLSX.SV.W.0167.000000T0000Z-220919T0345Z/
Adams IL-
1024 PM CDT Sun Sep 18 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR NORTHEASTERN ADAMS COUNTY...
At 1024 PM CDT, a severe thunderstorm was located near Golden, moving
southeast at 25 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Emergency management reported numerous trees down in
Loraine.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Camp Point, Clayton, Golden, Coatsburg, Columbus, La Prairie,
Chatton, Kellerville and Paloma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for west central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4019 9091 3989 9092 3990 9094 3999 9122
4016 9109
TIME...MOT...LOC 0324Z 294DEG 23KT 4009 9097
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 6:00 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 18, 6:00 PM CDT, 3 hours 52 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
600 PM CDT Sun Sep 18 2022
.SHORT TERM... (Through Late Monday Night)
Issued at 310 PM CDT Sun Sep 18 2022
The focus for tonight is the threat of severe thunderstorms. As a
shortwave trough rides into the area, its attendant cold front will
sink south into southern Iowa by this evening. Along the cold front,
thunderstorms are expected to develop and move southeast through
northeast Missouri, west central Illinois, and south central
Illinois.
The shortwave will work with the cold front to provide ascent in
southern Iowa/northeast Missouri/western Illinois tonight. In these
areas, moisture will be plentiful, with dewpoints in the upper 60s
to low 70s, contributing to MUCAPE values of 2000-3000 J/kg. 0-6 km
bulk shear values exceeding 40 kts. This is conducive for supercell
development along the cold front. As convection moves away from the
front, it is expected to evolve into an MCS.
The most likely time to see severe weather in the aforementioned
areas will be between 7pm and 3am. The primary threats will be large
hail, damaging winds, and isolated tornadoes. The
south/southwestward extent of severe weather and thunderstorms is
limited by capping.
The potential for heavy rain is present as well. The low level jet
developing overnight will have the potential to provide additional
ascent for showers and thunderstorms to develop along its nose.
Convection may develop to the northwest of ongoing convection,
resulting in training primarily in west central and south central
Illinois. Precipitable water values are upwards of 1.75 inches in
these areas. The HREF PMM and LPMM keep the heaviest axis of
rainfall just outside of our CWA.
Showers and thunderstorms should be diminishing and exiting the area
by 7am Monday. The cold front that sparked convection will be moving
southward into the CWA by this point. The front will serve to stunt
temperatures for locations north of it, namely northeast Missouri
and west-central Illinois. Despite this, temperatures in these areas
will still reach the mid to upper 80s. Highs south of the front will
peak in the mid to upper 90s, starting the trend of anomalously high
temperatures for the early week.
Jaja
.LONG TERM... (Tuesday through Next Sunday)
Issued at 310 PM CDT Sun Sep 18 2022
Monday's cold front will retreat northward as a warm front Monday
night into Tuesday. This will open up the opportunity for heat to
pour into the area along southwest winds. At 850 mb, 20C+
temperatures will advect into the area. With deep mixing in place,
this translates to anomalously high if not record breaking
temperatures for the region. Highs in the mid to upper 90s are
forecast for much of the CWA. Although air temperatures will be hot,
dewpoints will remain in the 60s. Therefore, we are not expected to
reach heat advisory criteria.
Relief will come in the form of a cold front Wednesday afternoon.
The temperature forecast for Wednesday will be similar to that of
Tuesday for the southern half of the CWA with highs reaching the low
to mid 90s. The northern half is expected to be post-frontal by
Wednesday afternoon, and their temperatures will reflect that. 80s
are expected in this area.
Post-frontal high pressure will take hold of the CWA Thursday. This
high, associated with an upper level trough traversing the Great
Lakes, will dominate the sensible weather for Thursday and Friday.
Upper 60s to upper 70s are expected across the area before
temperatures begin to moderate over the weekend.
Jaja
&&
.AVIATION... (For the 00z TAFs through 00z Monday Evening)
Issued at 553 PM CDT Sun Sep 18 2022
The primary concern during the 00Z TAF cycle will be the
development of deep convection across parts of the area this
evening and overnight, with the potential for severe thunderstorms
as well. However, while confidence is increasing that storms will
develop, their impacts are likely to be confined to a limited
area...mostly across northeast Missouri and west-central and
southwest Illinois. As such, UIN is the most likely terminal to be
impacted tonight, particularly during the late evening hours.
Should the terminal be directly impacted by a thunderstorm,
visibility and ceiling reductions will be a near certainty. There
will also be the potential for strong thunderstorm wind gusts and
also large hail.
Storms will propagate southeastward through the night, likely
spreading into more areas of southwest Illinois. There is a chance
that a few showers and thunderstorms could extend into the St.
Louis metro area as well, but confidence is low, and storms are
not likely to be severe at that time.
Otherwise, VFR conditions are expected elsewhere. Winds will shift
to the west in all areas except UIN, which will remain north of a
slowly advancing cold front.
BRC
&&
.CLIMATE...
Issued at 256 PM CDT Wed Sep 14 2022
Record highs next week
Mon 9/19 Tues 9/20 Wed 9/21
KSTL 96 (1955) 97 (2017) 97 (1881)
KCOU 94 (2000) 98 (1893) 100 (1893)
KUIN 95 (1972) 95 (1940) 95 (1940)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSXHazardous weather outlook, Sep 18, 2:41 PM CDT, 7 hours 11 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 241 PM CDT Sun Sep 18 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191945- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 241 PM CDT Sun Sep 18 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected tonight, mainly across northeast Missouri and west central and south central Illinois. Some the thunderstorms may become severe with the primary threats being large hail, damaging wind and heavy rainfall. Isolated tornadoes are also possible across portions of northeast Missouri and west-central Illinois. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a slight chance for thunderstorms across south central Illinois early Monday morning. There is a slight chance for thunderstorms Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely across parts of northeast Missouri and west central Illinois tonight. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 9:56 PM CDT | Tornado Warning | LSX | Adams | 36 min |
| Sep 18, 10:01 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 32 min |
| Sep 18, 10:32 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 58 min |
| Sep 18, 10:55 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 50 min |
| Sep 19, 12:36 AM CDT | Severe Thunderstorm Warning | LSX | Brown | 24 min |
| Sep 19, 1:47 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.